On the simple stochastic epidemic

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)


For the simple stochastic epidemic, in which X(t) is the number of infectives at time t and N is the population size, it is shown that the process N½{X(t)/N - m(t)), for suitable m(t), approaches an Ornstein- Uhlenbeck process as N ↑∞. Certain drawbacks in this model for large populations suggest an alternative model, in which the infection rate is the square root of the product of infectives and susceptibles. The asymptotic theory of this model is also investigated.

Original languageEnglish
Pages (from-to)494-497
Number of pages4
Issue number2
Publication statusPublished - Aug 1972
Externally publishedYes


Dive into the research topics of 'On the simple stochastic epidemic'. Together they form a unique fingerprint.

Cite this